Interstitial pneumonitis in the transplant patient: consider sirolimus-associated pulmonary toxicity.

Jacob Feagans, David W. Victor, III, Martin Moehlen, Sander S. Florman, Fredric Regenstein, Luis A. Balart, Shobha Joshi, Mary T. Killackey, Douglas P. Slakey, Anil S. Paramesh

Research output: Contribution to journalReview article

22 Scopus citations

Abstract

Interstitial pneumonia in a transplant patient can have a varied etiology. Sirolimus (Rapamycin; Rapamune) is a popularly used immunosuppressant in solid organ transplantation that has anecdotally been associated with pulmonary toxicity. Sirolimus-induced pulmonary toxicity consists of a range of syndromes that is characterized by the presence of organizing pneumonia, interstitial pneumonitis, pulmonary alveolar proteinosis, focal fibrosis, or by the presence of alveolar hemorrhage. Diagnosis can be challenging and is usually made by exclusion of other etiologies. In this report we present two cases of sirolimus-associated pulmonary toxicity with a review of the literature.

Original languageEnglish (US)
JournalThe Journal of the Louisiana State Medical Society : official organ of the Louisiana State Medical Society
Volume161
Issue number3
StatePublished - Jan 1 2009

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Interstitial pneumonitis in the transplant patient: consider sirolimus-associated pulmonary toxicity.'. Together they form a unique fingerprint.

Cite this